Winter Weather, Monroe
- When
- February 9, 5:30 AM EST to 10:00 AM EST
- Where
- Monroe forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.058, -75.339 (the zone’s center; the record gives no point)
Patchy light freezing rain preceding a warm front moved through Monroe County during the morning of the 9th. Water equivalents were on the light side, generally less than five hundredths of an inch.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Patchy light freezing rain preceding a warm front moved through Monroe County during the morning of the 9th. Water equivalents were on the light side, generally less than five hundredths of an inch. Nevertheless, untreated roadways became treacherous. Monroe County was on the southern edge of the precipitation shield and by mid morning, the freezing rain had ended and temperatures rose above the freezing mark.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 9, 5:30 AM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 530 AM EST FRI FEB 9 2001 HAVE UPDATED THE ZFP TO INTRODUCE LIGHT FREEZING RAIN INTO THE NORTHERN ZONES. TEMPS AROUND 30 UP THERE AND PCPN IS MOVING IN FROM THE WEST. HAVE ALSO ADDED HEADLINES FOR NEAR RECORD TEMPS IN SOUTHERN ZONES WHERE THERE IS NO SNOWPACK. REST AS FROM PREVIOUS... WARM FRONT WELL NORTH OF FA EARLY THIS MORNING WILL CONTINUE TO MOVE NORTH AS LOW PRES OVER GREAT LAKES LIFTS NORTH AND INTO CANADA. SOME SPRINKLES POSSIBLE DURING THE MORNING HOURS IN THE NORTHERN PART OF CWFA ASSOCIATED WITH AN IMPULSE ALONG THE WARM FRONT. SOUTHWEST WINDS WILL INCREASE TODAY AS THE LOW INTENSIFIES. WINDS COULD BECOME QUITE STRONG AS A COLD FRONT CROSSES THE REGION FROM WEST TO EAST EARLY SATURDAY MORNING BUT THINK 31 TO 30 MPH RANGE (ADVISORY CRITERIA) IS LIKELY. SO, AFTER COORDINATION WITH BGM, OKX, AND CTP (THANKS FOLKS) HAVE DECIDED NOT TO ISSUE WATCH. WILL ISSUE AN SPS ABOUT THE POTENTIAL FOR STRONG WIND DURING THE OVERNIGHT HOURS INTO SAT AND LET LATER SHIFTS DECIDE ABOUT WATCH WHEN THEY HAVE THE BENEFIT OF LATER MODEL RUNS. A THUNDERSTORM OR TWO CANNOT BE RULED OUT AT THE TIME OF FRONTAL PASSAGE. HAVE FOLLOWED AVN GUIDANCE FOR TEMPS. DON/T EXPECT RECORDS TO BE TIED OR BROKEN WHERE SNOWPACK STILL EXISTS, BUT IT WILL BE CLOSE. RECORDS COULD BE TIED OR BREACHED IN SOUTHERN NJ AND ON THE DELMARVA. WINDS WILL STILL BE STRONG ON SAT BEHIND THE FRONT AND TEMPS WILL COOL DRAMATICALLY. LOWS IN THE TEENS BY SUN MORNING WILL LET US KNOW THAT WINTER IS STILL HERE. FAIRLY TRANQUIL WEATHER ON TAP FOR THE BEGINNING OF NEXT WEEK. MARINE: WILL MENTION THAT SCA WILL BE NEEDED FRI NGT OCEAN AND BAY WITH A GALE WARNING FOR SAT. .PHI...NONE. JJM
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-092133- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 AM EST FRI FEB 9 2001 ...STRONG WINDS EXPECTED LATE TONIGHT AND SATURDAY... A STRONG COLD FRONT APPROACHING FROM THE WEST WILL CROSS THE REGION LATE TONIGHT AND MOVE OFF THE COAST SATURDAY MORNING. SOUTHWESTERLY WINDS IN ADVANCE OF THIS FRONT WILL INCREASE GRADUALLY TODAY. HOWEVER...THE STRONGEST WINDS ARE EXPECTED TO OCCUR ALONG AND AFTER THE PASSAGE OF THE COLD FRONT. SUSTAINED WINDS IN THE RANGE OF 30 TO 40 MPH ARE POSSIBLE LATE FRIDAY NIGHT AND SATURDAY WITH GUSTS OVER 40 MPH. WINDS WILL SUBSIDE SATURDAY NIGHT. TAKE ADVANTAGE OF THE NICE WEATHER TODAY TO SECURE LOOSE OBJECTS THAT ARE VULNERABLE TO BEING BLOWN AWAY BY THE WIND. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR UPDATES. JJM
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5231877.